Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 15, NWS Brownsville, TX

October 28, 2025Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Oct 28, 2025, 11:53 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Oct 28, 2025, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 11:53 AM CDT (16:53 UTC)
In effect from
Oct 28, 2025, 10:00 PM CDT
Expired
Oct 29, 2025, 1:00 PM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS74 KBRO 281653
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1153 AM CDT Tue Oct 28 2025

TXZ351-354-355-451-454-455-290600-
/O.NEW.KBRO.WI.Y.0015.251029T0300Z-251029T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Isabel, Laguna Vista, Boca Chica
Beach, South Padre Island, and Port Mansfield
1153 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Cameron Island, Coastal Cameron, Coastal Kenedy, Coastal 
  Willacy, Kenedy Island, and Willacy Island Counties.

* WHEN...From 10 PM this evening to 1 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Garcia
2 follow-up statements
025 
WWUS74 KBRO 290542
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1242 AM CDT Wed Oct 29 2025

TXZ351-354-355-451-454-455-291800-
/O.CON.KBRO.WI.Y.0015.000000T0000Z-251029T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Boca Chica Beach, Port
Isabel, South Padre Island, and Laguna Vista
1242 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Cameron Island, Coastal Cameron, Coastal Kenedy, Coastal 
  Willacy, Kenedy Island, and Willacy Island Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hallman
668 
WWUS74 KBRO 291755
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1255 PM CDT Wed Oct 29 2025

TXZ351-354-355-451-454-455-291900-
/O.EXP.KBRO.WI.Y.0015.000000T0000Z-251029T1800Z/
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Port Mansfield, Boca Chica Beach, Port
Isabel, South Padre Island, and Laguna Vista
1255 PM CDT Wed Oct 29 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Wind speeds have fallen below advisory criteria. However, occasional 
wind gusts up to 25-30 MPH cannot be ruled out through this 
afternoon and evening.

$$

Garcia

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:25 AM CDT, 5 hours 28 minutes earlier. Its key messages:

  • Updated at 616 AM CDT Tue Oct 28 2025
  • Near or record-breaking heat continues Tuesday.
  • A cold front brings cooler temperatures, gusty winds, and increased rain chances Tuesday night and Wednesday.
  • Fire weather concerns area wide on Wednesday due to very low humidity and blustery conditions.
  • Hazardous beach conditions expected Wednesday.
Area forecast discussion, Oct 28, 6:25 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
625 AM CDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 616 AM CDT Tue Oct 28 2025

- Near or record-breaking heat continues Tuesday.

- A cold front brings cooler temperatures, gusty winds, and
  increased rain chances Tuesday night and Wednesday.

- Fire weather concerns area wide on Wednesday due to very low
  humidity and blustery conditions.

- Hazardous beach conditions expected Wednesday.

&&

.DISCUSSION...
Issued at 1058 PM CDT Mon Oct 27 2025

Hot temperatures continue Tuesday, with afternoon highs in the
upper 90s. A strong cold front looks to move through the area
Tuesday night into early Wednesday morning, allowing low
temperatures to drop into the mid 50s to low 60s. A line of
showers and thunderstorms will likely develop along portions of
the front, though how far west this line will extend is uncertain.
Rain chances will be highest (60-70%) over the coastal waters and
immediate coastline, rapidly decreasing further inland.

Behind the front, much cooler and drier air is expected through
Friday, with high temperatures in the mid 70s to low 80s. Low
temperatures Wednesday and Thursday nights are expected to fall to
the mid 40s to low 50s. Dew points are expected to fall sharply
behind the front, with dewpoints in the 20s through the day
Wednesday.

Strong northerly winds are expected in the wake of the front
Wednesday. Combined with the dry air this will increase the fire
weather risk Wednesday. A Fire Weather Watch is in place for
Wednesday, and will likely need to be upgraded to a Red Flag
Warning.

Strong winds along the lower Texas Coast will likely increase
surf heights and strengthen rip currents. This will likely result
in hazardous beach conditions Wednesday and Thursday. Rip current
statements and high surf advisories will likely be needed.

Wind speeds are expected to decrees Thursday as winds gradually
shift back to the southeast. This will allow warmer and more humid
return flow to gradually increase temperatures and relative
humidity through the weekend. High temperatures are expected to
return to the mid to upper 80s by Saturday and may reach the low
90s early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 616 AM CDT Tue Oct 28 2025

VFR conditions are expected to continue through today at all TAF
sites. A cold front is expected to move the region tonight, which
will result in a strong shift in winds towards the north. In
addition, winds are expected to increase with some gusts around 30
knots. A prob 30 has been used to estimate the timing for showers
and thunderstorms that will be associated with the cold front.
While MVFR conditions are expected with the showers and
thunderstorms, there is a chance that IFR conditions could occur
with heavier downpours.

&&

.MARINE...
Issued at 1058 PM CDT Mon Oct 27 2025

Generally favorable marine conditions are expected to continue
through the afternoon. However, a strong cold front is expected to
move south across the coastal waters Tuesday night into Wednesday
morning. A line of showers and thunderstorms will likely develop
along the front, with strong northerly winds likely behind the
front. A Gale Watch is in place for the Gulf waters and Laguna
Madre Tuesday evening through Wednesday night. Conditions are
expected to improve Thursday, with light to moderate winds and
slight to moderate seas returning for the weekend.

&&

.FIRE WEATHER...
Issued at 1058 PM CDT Mon Oct 27 2025

A cold front is expecting to move through the area Tuesday night
into Wednesday, bringing strong northerly winds and much drier air
in it’s wake. Relative humidity values are expected to fall to
10-15% Wednesday afternoon, with 20 ft winds between 15-20 mph. A
Fire Weather Watch is in Place for all of Deep South Texas
Wednesday, and will likely need to be upgraded to a Red Flag
Warning. Conditions are expected to improve by Thursday, as wind
speeds decrease and winds gradually shift back to the southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             93  64  78  53 /   0  60   0   0
HARLINGEN               97  60  79  45 /   0  50   0   0
MCALLEN                 99  64  81  50 /   0  30   0   0
RIO GRANDE CITY         99  61  79  47 /   0  10   0   0
SOUTH PADRE ISLAND      87  69  76  64 /   0  70   0   0
BAYVIEW/PORT ISABEL     92  63  78  54 /   0  60   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
     evening for TXZ248>255-351-353>355-451-454-455.

GM...Gale Warning from 10 PM this evening to 1 AM CDT Thursday for
     GMZ130-132-135-150-155-170-175.

&&

SHORT TERM...60
LONG TERM....60
AVIATION...64-Katz

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:38 AM CDTGale WarningBRO43 hr
Oct 28, 11:59 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more31 hr
Oct 28, 12:13 PM CDTRip Current StatementBROCameron, Kenedy, Willacy43 hr
Oct 28, 12:13 PM CDTHigh Surf AdvisoryBROCameron, Kenedy, Willacy31 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.